Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 9, 2015, 4:31 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 4:31 PM CDT (21:31 UTC)
- Expired
- Jun 9, 2015, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:30 PM CDT | FLASH FLOOD | 4 E Carpenter, MS | A CULVERT WAS WASHED OUT ALONG TORREY RD IN UTICA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
474
WGUS54 KJAN 092131
FFWJAN
MSC021-029-049-149-100030-
/O.NEW.KJAN.FF.W.0035.150609T2131Z-150610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
SOUTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 429 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN IN THE PAST HOUR IN SOME LOCATIONS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
UTICA...REGANTON...HERMANVILLE...ROCKY SPRINGS...DENTVILLE...NEWMAN
AND CARPENTER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3186 9075 3197 9088 3234 9076 3237 9062
3190 9048 3185 9058
$$
BYB1 follow-up statement
157
WGUS74 KJAN 092341
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT TUE JUN 9 2015
MSC021-029-049-149-092350-
/O.CAN.KJAN.FF.W.0035.000000T0000Z-150610T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COPIAH MS-CLAIBORNE MS-WARREN MS-HINDS MS-
641 PM CDT TUE JUN 9 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN COPIAH...NORTHEASTERN
CLAIBORNE...SOUTHEASTERN WARREN AND SOUTHWESTERN HINDS COUNTIES IS
CANCELLED...
TEMPORARILY HIGH FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO
HEED ANY ROAD CLOSURES.
LAT...LON 3186 9075 3197 9088 3234 9076 3237 9062
3190 9048 3185 9058
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:44 AM CDT, 12 hours 47 minutes earlier.
Area forecast discussion, Jun 9, 3:44 AM CDT, 12 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 344 AM CDT TUE JUN 9 2015 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AFTER A BIT OF A LULL IN ACTIVITY LAST NIGHT, AN MCS DEVELOPED NEAR THE MS/TN BORDER AND HAS BEEN PROPAGATING SOUTHWARD, ANCHORED BY AN MCV NEAR THE GOLDEN TRIANGLE AS OF 08Z. OVER THE PAST FEW HOURS, THIS COMPLEX HAS BEEN PRIMARILY OUTFLOW DOMINANT, WITH THE STRONGEST CORES NOTED ON RADAR BEHIND THE OUTFLOW BOUNDARY. NEVERTHELESS, SOME WIND GUSTS ARE STILL REACHING THE GROUND, AS PER AWOS GUST OBS IN THE 20-30 KT RANGE. HIGH-RES GUIDANCE HAS GENERALLY HAD A VERY POOR HANDLE ON THE CURRENT CONVECTIVE ACTIVITY, BUT WITH MLCAPES IN THE 1000-2000 J/KG PER LATEST SPC MESOANALYSIS, IT SEEMS PLAUSIBLE FOR THIS COMPLEX TO CONTINUE INTO AT LEAST PART OF THE MORNING. THOUGH AMBIENT DEEP LAYER SHEAR IS BECOMING LESS FAVORABLE FOR POTENT UPDRAFTS AND THE THREAT OF SEVERE WEATHER WILL BECOME LESS LIKELY WITH TIME. THE MAIN UPPER TROUGH AND SHORTWAVE WILL BE PULLING AWAY FROM THE AREA TODAY AND THE SURFACE FRONT WILL CONTINUE TO WASH OUT WITH THE LOSS OF UPPER LEVEL SUPPORT. NEVERTHELESS, THERE WILL STILL BE LINGERING OUTFLOW FROM THIS AM'S CONVECTION, A RATHER MOIST AIRMASS, AND MODERATE INSTABILITY (ASSUMING CLOUD DEBRIS DOESN'T INTERRUPT INSOLATION THROUGH THE ENTIRE DAY). THIS SHOULD ALLOW FOR ADDITIONAL DEVELOPMENT THROUGH THE DAY INTO THE EVENING, ESPECIALLY ALONG AND SOUTH OF I-20. THE SETUP ON WEDNESDAY WILL BE SIMILAR, WITH SUBTLE UPPER TROUGHING OVER THE REGION AND RELATIVELY WEAK DISTURBANCES PASSING THROUGH. ACTIVITY IS EXPECTED TO BE MORE DIURNAL IN NATURE, WITH A MORE SUBSTANTIAL DROPOFF IN ACTIVITY HEADING INTO WED NIGHT. /DL/ .LONG TERM...THURSDAY THROUGH MONDAY...AT THE BEGINNING OF THE PERIOD DEEP TROPICAL MOISTURE WILL BE IN PLACE AS PW VALUES WILL BE NEAR 2 INCHES. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE THE MOIST FEED WITH LOW TO MID 70S DEWPOINTS. MID LEVEL FLOW PATTERN WILL BE LIGHT AND DISORGANIZED WITH A WEAK LOW OVER THE NORTHERN GULF OF MEXICO. WITH THIS SETUP EXPECT A GREATER THAN NORMAL COVERAGE OF DIURNALLY DRIVEN CONVECTION TO DOMINATE THROUGH THE EARLY TO MIDDLE PORTION OF THIS TIME PERIOD. INCREASED MOISTURE/RAINFALL WILL ALSO MAKE FOR NARROW DIURNAL TEMP RANGES WITH MINS IN THE LOWER 70S AND HIGHS NEAR 90 AND AN OVERALL VERY MUGGY FEEL TO THE AIR. WEAK STEERING ALOFT WILL ALLOW FOR SLOW STORM MOVEMENTS AND LOCALLY HEAVY RAINFALL. BY LATE WEEKEND INTO MONDAY...INCREASED RIDGING FROM THE EAST WILL BEGIN DRYING/WARMING THE COLUMN. THUS...EXPECT CONVECTIVE COVERAGE TO BEGIN LESSENING IN THE EAST AND MAX TEMPS TO BE A FEW DEGREES WARMER./26/ && .AVIATION...A LINE OF SHRA/TSRA WILL PUSH SOUTHWARD FROM GLH/GWO/GTR TOWARD THE HKS/JAN/MEI THIS MORNING. BRIEF VISBY/CIG REDUCTIONS WILL OCCUR IN HEAVIER SHOWERS. PATCHY AREAS OF GROUND FOG AND LOW CIGS CANNOT BE RULED OUT AT A FEW SITES TOWARD DAYBREAK THIS MORNING, BUT ANY FLIGHT CATEGORY REDUCTIONS ARE EXPECTED TO BE BRIEF. LATER ON TODAY...ADDITIONAL SCATTERED SHRA/TSRA WILL BE POSSIBLE THROUGH THE DAY, WITH THE GREATEST PROBABILITY FOR CONVECTIVE ACTIVITY AT TERMINALS ALONG AND SOUTH OF I-20. OUTSIDE OF THE STORMS, VFR CONDITIONS ARE EXPECTED TO PREVAIL. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 71 89 70 / 55 37 36 19 MERIDIAN 87 68 88 69 / 62 38 41 23 VICKSBURG 90 70 90 70 / 55 29 32 15 HATTIESBURG 88 70 88 71 / 68 41 52 35 NATCHEZ 88 72 88 70 / 55 34 42 22 GREENVILLE 92 71 92 69 / 31 15 16 10 GREENWOOD 89 70 90 69 / 36 17 22 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/26/DL
Hazardous weather outlook, Jun 9, 1:41 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 141 PM CDT TUE JUN 9 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047-048-053-054-059>062-101845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-LINCOLN- 141 PM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. CONDITIONS HAVE BECOME FAVORABLE FOR A FEW STORMS TO POTENTIALLY BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH THE PRIMARY SEVERE WEATHER RISK. LOCALIZED FLOODING DUE TO TRAINING OF STORMS OVER THE SAME AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ029>033-037>039-044>046-049>052-055>058-063>066-072>074-101845- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH- JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 141 PM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 9, 2:36 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT TUE JUN 9 2015
LAZ024-092000-
CATAHOULA LA-
236 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 300 PM CDT...
AT 236 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MAYNA...OR NEAR LARTO. THIS STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MAYNA AROUND 300 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 9201 3161 9195 3149 9180 3147 9180
3143 9174 3144 9181 3149 9183 3150 9185
3147 9186 3142 9185 3140 9182 3140 9179
3139 9178 3137 9181 3137 9185 3134 9187
3131 9192 3139 9201
TIME...MOT...LOC 1936Z 225DEG 2KT 3143 9194
BYBSpecial weather statement, Jun 9, 2:50 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE JUN 9 2015
MSZ040-047-092030-
WARREN MS-ISSAQUENA MS-
250 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISSAQUENA AND
NORTHEASTERN WARREN COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR REDWOOD...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
REDWOOD AROUND 315 PM CDT.
OAK RIDGE AROUND 320 PM CDT.
FLOWERS AND BOVINA AROUND 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3261 9089 3265 9072 3264 9070 3263 9069
3262 9072 3262 9069 3259 9069 3259 9067
3238 9062 3237 9064 3235 9069 3235 9070
3229 9089 3235 9089 3237 9087 3237 9089
TIME...MOT...LOC 1950Z 341DEG 11KT 3257 9076
CMESpecial weather statement, Jun 9, 3:06 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT TUE JUN 9 2015 MSZ048-092030- HINDS MS- 306 PM CDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL 330 PM CDT... AT 305 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DRY GROVE...OR 13 MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... DRY GROVE AROUND 315 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3205 9063 3217 9065 3222 9045 3205 9034 TIME...MOT...LOC 2005Z 342DEG 8KT 3213 9053 BYB
Special weather statement, Jun 9, 3:35 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT TUE JUN 9 2015 MSZ048-053-054-092100- COPIAH MS-HINDS MS-CLAIBORNE MS- 335 PM CDT TUE JUN 9 2015 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COPIAH...EAST CENTRAL CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES UNTIL 400 PM CDT... AT 334 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS ABOUT 16 MILES WEST OF CRYSTAL SPRINGS...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. THIS STRONG THUNDERSTORM WILL BE NEAR... DENTVILLE AROUND 355 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3196 9083 3211 9071 3208 9050 3187 9053 TIME...MOT...LOC 2034Z 013DEG 10KT 3204 9063 BYB
Special weather statement, Jun 9, 4:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT TUE JUN 9 2015 MSZ050-092115- SCOTT MS- 400 PM CDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT COUNTY UNTIL 415 PM CDT... AT 400 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER FOREST...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN SCOTT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3229 8957 3247 8952 3246 8933 3225 8942 TIME...MOT...LOC 2100Z 284DEG 14KT 3237 8946 CME
Special weather statement, Jun 9, 4:01 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT TUE JUN 9 2015
MSZ040>042-092130-
YAZOO MS-ISSAQUENA MS-SHARKEY MS-
401 PM CDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ISSAQUENA...WEST
CENTRAL YAZOO AND SOUTHERN SHARKEY COUNTIES UNTIL 430 PM CDT...
AT 401 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ONWARD...OR 7 MILES NORTH OF VALLEY PARK...MOVING EAST AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VALLEY PARK AROUND 410 PM CDT.
HOLLY BLUFF AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3285 9092 3281 9058 3259 9066 3259 9069
3262 9069 3262 9072 3259 9072 3259 9073
3257 9073 3268 9098
TIME...MOT...LOC 2101Z 286DEG 13KT 3275 9087
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:21 PM CDT | Special Weather Statement | JAN | Holmes | 24 min |
| Jun 9, 1:22 AM CDT | Special Weather Statement | JAN | Clay | 23 min |
| Jun 9, 1:53 AM CDT | Special Weather Statement | JAN | Bolivar | 52 min |
| Jun 9, 2:12 AM CDT | Special Weather Statement | JAN | Webster | 48 min |
| Jun 9, 2:27 AM CDT | Special Weather Statement | JAN | Leake | 48 min |
| Jun 9, 2:29 AM CDT | Special Weather Statement | JAN | Lowndes | 46 min |
| Jun 9, 2:44 AM CDT | Special Weather Statement | JAN | Bolivar | 46 min |
| Jun 9, 2:55 AM CDT | Special Weather Statement | JAN | Choctaw, Winston | 50 min |
| Jun 9, 3:27 AM CDT | Special Weather Statement | JAN | Leake, Neshoba | 48 min |
| Jun 9, 3:32 AM CDT | Flash Flood Warning | JAN | Leake | 3 hr |
| Jun 9, 3:33 AM CDT | Special Weather Statement | JAN | Carroll | 42 min |
| Jun 9, 4:03 AM CDT | Flash Flood Warning | JAN | Carroll, Leflore | 3 hr |
| Jun 9, 4:06 AM CDT | Special Weather Statement | JAN | Holmes | 39 min |
| Jun 9, 4:13 AM CDT | Special Weather Statement | JAN | Neshoba | 47 min |
| Jun 9, 4:31 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 59 min |
| Jun 9, 5:16 AM CDT | Special Weather Statement | JAN | Simpson | 29 min |
| Jun 9, 5:26 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Simpson | 3 hr |
| Jun 9, 5:54 AM CDT | Special Weather Statement | JAN | Lawrence | 36 min |
| Jun 9, 6:23 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 2 hr |
| Jun 9, 6:29 AM CDT | Special Weather Statement | JAN | Jones | 46 min |
| Jun 9, 6:38 AM CDT | Special Weather Statement | JAN | Smith | 37 min |
| Jun 9, 6:53 AM CDT | Special Weather Statement | JAN | Marion | 37 min |
| Jun 9, 7:01 AM CDT | Special Weather Statement | JAN | Lincoln | 44 min |
| Jun 9, 7:43 AM CDT | Flash Flood Warning | JAN | Lawrence, Lincoln | 2 hr |
| Jun 9, 7:47 AM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Jun 9, 8:27 AM CDT | Areal Flood Warning | JAN | Jefferson Davis, Lawrence, Simpson | 3 hr |
| Jun 9, 10:53 AM CDT | Special Weather Statement | JAN | Franklin | 37 min |
| Jun 9, 1:05 PM CDT | Special Weather Statement | JAN | Hinds | 40 min |
| Jun 9, 1:49 PM CDT | Special Weather Statement | JAN | Yazoo | 26 min |
| Jun 9, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jun 9, 2:50 PM CDT | Special Weather Statement | JAN | Warren | 40 min |
| Jun 9, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 36 min |
| Jun 9, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 50 min |
| Jun 9, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Jun 9, 3:06 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Jun 9, 3:35 PM CDT | Special Weather Statement | JAN | Claiborne | 25 min |
| Jun 9, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 54 min |
| Jun 9, 4:00 PM CDT | Special Weather Statement | JAN | Scott | 15 min |
| Jun 9, 4:01 PM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Jun 9, 4:36 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Jun 9, 4:47 PM CDT | Special Weather Statement | JAN | Claiborne, Hinds | 43 min |
| Jun 9, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.